FREE Case Review (866) 588-0600

Children’s Tylenol Stevens-Johnson Syndrome Lawsuit

Stevens-Johnson syndrome (SJS), a severe skin disorder that can lead to blindness and even death, has recently been linked to the use of acetaminophen, the active ingredient in Children’s Tylenol.
Award Logos
Awards & recognition
C.L. Mike Schmidt Published by C.L. Mike Schmidt
Free Confidential Children's Tylenol Stevens-Johnson Syndrome Lawsuit Review
If your child or other loved one was diagnosed with Stevens-Johnson Syndrome (SJS) or Toxic Epidermal Necrolysis (TEN) after taking Children’s Tylenol, you should contact a dangerous drugs law firm immediately.

You may be entitled to obtain compensation for medical bills by filing a Children’s Tylenol Stevens-Johnson Syndrome Lawsuit and our lawyers can help. Please click the button below for a Free Case Evaluation or call us for a free legal consultation 24 hrs/day by dialing (866) 588-0600.

Start My Free Case Review

What is Children’s Tylenol?

Children’s Tylenol is used to help reduce aches, pain, sore throat, and fever in children with a cold or the flu. Acetaminophen, the active ingredient in Children’s Tylenol, works by blocking an enzyme produced in the brain, thus inhibiting the transmission of pain nerve impulses.

Related ArticleStevens-Johnson Syndrome Lawsuit

Tylenol Linked to Stevens-Johnson Syndrome (SJS) / Toxic Epidermal Necrolysis (TEN): FDA Warning

The U.S. Food and Drug Administration (FDA) in July 2013 issued a warning [1.] which stated that cases of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis have been linked to Tylenol and other acetaminophen-containing medications. Acetaminophen was also associated with a milder skin reaction called acute generalized exanthematous pustulosis (AGEP), FDA said.

“Reddening of the skin, rash, blisters, and detachment of the upper surface of the skin can occur with the use of drug products that contain acetaminophen,” FDA said. “These reactions can occur with first-time use of acetaminophen or at any time while it is being taken.”

What is Stevens-Johnson Syndrome?

Stevens-Johnson Syndrome is one of the most severe side effects that can occur as an adverse reaction to Children’s Tylenol. It causes a serious rash and blistering of the skin and mouth and could include symptoms including:

  • Flu-like symptoms
  • High temperature
  • Sore throat
  • Cough
  • Joint pain
  • Blister
  • Sores
  • The rash usually starts on the upper body before quickly spreading to the face, arms, legs, and other areas of the body, such as the genitals.

What is Toxic Epidermal Necrolysis (TEN)?

When Children’s Tylenol SJS skin lesions cover over 30% of the body, the condition is known as Toxic Epidermal Necrolysis (TEN). Up to 50% of patients who develop TEN die as a result of complications.

Patients with Toxic Epidermal Necrolysis may have their skin burned from the inside out, often requiring treatment in an intensive care unit or hospital burn unit. TEN can cause the skin to fall off of the body, blindness, and organ failure.

How Many Cases of SJS/TEN Have Been Linked to Tylenol?

According to the FDA, acetaminophen has been linked to skin problems as far back as 1969, with at least 91 cases reported to the agency’s Adverse Event Reporting System (FAERS), including at least 12 deaths.

The link between Tylenol and SJS/TEN was confirmed when the FDA identified several published cases where the patients were given acetaminophen after they had recovered and their skin reaction symptoms returned.

In one case, a 7-year-old girl developed TEN after being given acetaminophen. She was treated at a hospital and recovered, but 6 months later an allergist gave her 250 mg of acetaminophen. Her condition returned and she was again hospitalized.

Tylenol Labeling Updated to Include SJS Warning

As a result of the skin problems associated with Tylenol, the FDA required that a warning be added to the labeling of prescription acetaminophen drugs to address the risk of severe skin reactions. The agency also requested that manufacturers include a warning about skin reactions on the labels of over-the-counter (OTC) acetaminophen drug products, and encouraged manufacturers of drug products marketed under the OTC monograph to do the same.

FDA Recommendation

The FDA advises anyone who develops a skin reaction after taking any form of acetaminophen to stop using the medicine and seek medical attention immediately.

“Anyone who has experienced a serious skin reaction with acetaminophen should not take the drug again and should contact their health care professional to discuss alternative pain relievers/fever reducers,” FDA said.

Related Articles:

See all related dangerous drug lawsuits our attorneys covered so far.

Choose our lawyers

Have you or a loved one suffered from the adverse side effects caused by defective medication?

Get a Free Children’s Tylenol Stevens-Johnson Syndrome Lawsuit Evaluation With Our Lawyers

The Pharmaceutical Litigation Group at Schmidt & Clark, LLP law firm is an experienced team of trial lawyers that focus on the representation of plaintiffs in Children’s Tylenol Stevens-Johnson Syndrome lawsuits. We are handling individual litigation nationwide and currently investigating potential settlements in all 50 states.

Again, if your child or other loved one was diagnosed with Stevens-Johnson Syndrome (SJS) or Toxic Epidermal Necrolysis (TEN) after taking Children’s Tylenol, you should contact our law firm immediately for a free case review. You may be entitled to compensation by filing a suit for legal fees and our defective drug lawyers can help with a free case evaluation.

Free Confidential Case Evaluation

Verified 100% Secure SiteTo contact us for a free review of your potential case, please fill out the form below or call us toll free 24 hrs/day by dialing: (866) 588-0600.